Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Medication
    avatar
    barbarafromtucson posted:
    So I am now living in Texas with a new doctor. I'm thinking about switching doctors. She is a PCP and I asked for a referral to a GI. She wants to try to treat me first before doing so. She gave me a prescription for this new medication (blanking out on the name--but it's a new medication for IBC-C) to try. However, my condition is IBC-D with diarrhea pre-dominant. She says that the medication should help regardless.

    I am doubtful and thinking I should switch. I will post a followup later with the particular name of the medication, but should I be looking for a new doctor or should I give this medication a try, even though there are warnings that the side effect could be diarrhea.
    Reply
     
    avatar
    barbarafromtucson responded:
    The drug is Amitiza
     
    avatar
    sheba_q replied to barbarafromtucson's response:
    I wouldn't try it. I looked Amitiza up and it's "used for the treatment of chronic constipation of unknown cause in adults, as well as irritable bowel syndrome associated with constipation" so I seriously doubt this would help.

    I'd go to her again before switching doctors and ask her why she's trying to treat you with a constipation med when you're the polar opposite. You could also print out this page and ask again for a referral to a GI.
    http://ibs.about.com/od/diarrhea/a/MedsIBSD.htm (and if you're feeling a little snarky you could point out that Amitiza isn't listed on there... )
     
    avatar
    smann68 responded:
    My GI dr. put me on amitiza for my IBS-C and it does absolutely nothing!
     
    avatar
    barbarafromtucson replied to sheba_q's response:
    Thanks! I will go back to the doctor and ask. I just had a gut feeling about the medication.


    Spotlight: Member Stories

    I was diagnosed at 16 yrs old with a nervous stomache and spastic colon. I am now 73 and I still have constipation/diahrea every few weeks. I asume it...More

    Helpful Tips

    ibs is a mess
    Omg, I was diagnosed with ibs. Where did it come from???? Have to find a remedy because this is not fun. Knots in the stomach, stomach on ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.